MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Biopsy on retrograde flexible uretero: the clamp does not activate.No opening or closing.Current patient status: no clinical consequence: unable to perform biopsy.Actions taken in the care facility for patient management: opening of a second clamp."as per cc form": no pre existing condition no contact with patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the blb-024115 devices of lot number c1868500 involved in this complaint was not returned for evaluation, a document based investigation was carried out lab evaluation: n/a.Document review: prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 of lot number c1868500 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1868500.It should be noted that the instructions for use states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.Image review: n/a.Root cause review: a definitive root cause could not be determined from the available information.Possible root causes may be attributed to the device being kinked during the transportation from the hospital to the complaint facility.Another possible root cause may be attributed to the user technique.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up mdr report is being submitted due to the completion of the investigation on 13-mar-23 and an update to the investigation conclusions.
 
Additional Manufacturer Narrative
Pma 510k # class i n/a.Device evaluation: the blb-024115 device of lot number c1868500 involved in this complaint was returned for evaluation without its original packaging.With the information provided, a physical and a document based investigation was carried out.Lab evaluation date: 31 july 2023.Visual inspection: spool device returned.Adhesive substance observed on the black section of slider.No damage observed on the coil wire.Functional inspection: forceps open and closes with slight resistance.Document review : prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for blb-024115 of lot number c1868500 revealed that the failure has occurred under an additional complaint file.The root cause of that file was potentially linked to the user's technique.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1868500.It should be noted that the instructions for use (ifu0034-8) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.Image review: n/a.Confirmation of complaint: complaint is confirmed based on the visual and/or functional inspection.Root cause review: a definitive root cause could not be determined from the available information as the circumstances of use within a clinical setting could not be replicated within the laboratory.As there was no visual damage observed on the device during the evaluation, it is difficult to ascertain a root cause.A possible root cause may be attributed to the user technique when using the device.During preparation of the device the user is required to backload the biopsy forceps into the endoscope, this process can lead to damage occurring on the wire if excess force is applied.Furthermore, upon attachment of the handle and positioning of the wire within the view window, if excess force is applied to the device, damage is also likely to occur to the wire which will cause resistance upon opening or closing the biopsy cups.It may be noted that an adhesive substance that was observed on the black slider during the lab evaluation was possibly due transportation and/or storage facilities of the device.The complaint device was returned for evaluation without its original packaging therefore it is not possible to conclusively determine this as a root cause of it.Summary: complaint is confirmed based on the visual and/or functional inspection.Failure identified - device resistance, 01 device confirmed prior to use.A definitive root cause could not be determined from the available information as the circumstances of use within a clinical setting could not be replicated within the laboratory.As there was no visual damage observed on the device during the evaluation, it is difficult to ascertain a root cause.A possible root cause may be attributed to the user technique when using the device.During preparation of the device the user is required to backload the biopsy forceps into the endoscope, this process can lead to damage occurring on the wire if excess force is applied.Furthermore, upon attachment of the handle and positioning of the wire within the view window, if excess force is applied to the device, damage is also likely to occur to the wire which will cause resistance upon opening or closing the biopsy cups.It may be noted that an adhesive substance that was observed on the black slider during the lab evaluation was possibly due transportation and/or storage facilities of the device.The complaint device was returned for evaluation without its original packaging therefore it is not possible to conclusively determine this as a root cause of it.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up mdr report is being submitted due to device being returned, completion of the lab evaluation and as a result update to investigation conclusion.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15690374
Report Number3001845648-2022-00734
Device Sequence Number7359451
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240917(10)C1868500
Combination Product (Y/N)N
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2024
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC1868500
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/15/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer10/03/2022
10/03/2022
Initial Report FDA Received Date10/28/2022
Supplement Report FDA Received Date04/11/2023
10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown